Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Sep 10, 2024, 8:06 AM CDT for Willacy County, Texas. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2024, 8:06 AM CDT (13:06 UTC)
- Expired
- Sep 10, 2024, 8:15 AM CDT
- In force
- 9 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 72 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
285
WFUS54 KBRO 101306
TORBRO
TXC489-101315-
/O.NEW.KBRO.TO.W.0003.240910T1306Z-240910T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Brownsville TX
806 AM CDT Tue Sep 10 2024
The National Weather Service in Brownsville has issued a
* Tornado Warning for...
Northeastern Willacy County in Deep South Texas...
* Until 815 AM CDT.
* At 806 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Port Mansfield, moving southwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Port Mansfield, Port Mansfield Airport, and Port Mansfield Chamber
Of Commerce around 810 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2648 9738 2652 9751 2661 9744 2660 9743
2661 9743 2663 9742 2661 9735
TIME...MOT...LOC 1306Z 024DEG 19KT 2659 9740
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
HallmanWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Sep 10, 6:29 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 10, 6:29 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
629 AM CDT Tue Sep 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 516 AM CDT Tue Sep 10 2024
Key Messages:
* Morning commute to be impacted by moderate to heavy rainfall
associated with Tropical Storm Francine
* Moderate to heavy rain with embedded thunder will continue
through this morning before tapering off and coming to an end
from west to east later this afternoon; some showers could
linger into this evening (especially along the island and near
the coast)
* Heaviest rainfall will be concentrated over the southeastern
portions of the area (i.e. Cameron and Willacy Counties)
* Hazardous marine conditions to continue through Wednesday night
Multiple hazards continue for portions of Deep South Texas and the
Rio Grande Valley through the short term forecast period in
conjunction with Tropical Storm Francine. The latest intermediate
advisory from the National Hurricane Center (NHC) stated that
Francine was located about 125 miles south-southeast from the mouth
of the Rio Grande and was moving north-northwest at 5 mph. Francine
has a central minimum pressure of 992 millibars with max sustained
winds of 65 mph. Francine is expected to continue moving north-
northwest through this morning, before turning to the northeast this
afternoon/evening.
Several hi-res CAM guidances suggest that another round of moderate
to heavy rain showers (with some embedded thunder) are expected to
impact the eastern half of our local forecast area overnight tonight
into the morning hours today. The greatest coverage of this moderate
to heavy rainfall will be located along our immediate coastal
counties. This activity is expected to persist through the morning
hours before coming to an end from west to east this afternoon. As
of this update, most of the rainfall has been confined to the
southeastern portions of our area (i.e. Cameron County). In fact,
there has been a rather tight rainfall gradient over Cameron
County where anywhere from 0.5 inches has fallen in the Harlingen
area to around 4 inches in Brownsville. Just to the south of
Brownsville, into northeastern Mexico, anywhere from 5-7 inches of
rain has fallen thus far with locally higher amounts. Another
1 to 2 inches with locally higher amounts is expected through
this morning before things wind down this afternoon. Again, most
of the QPF is expected to fall over/along our immediate coastal
counties (Cameron, Willacy, and Kenedy).
With EL-LCL mean cloud layer winds around 25 knots, these showers
and embedded storms are moving. However, given the high
atmospheric moisture content (deep tropical moisture in place),
localized flooding is possible, especially where showers/storms
train. The Weather Prediction Center (WPC) has maintained much of
Deep South Texas and the Rio Grande Valley under a Marginal Risk
for excessive rainfall in it's Excessive Rainfall Outlook (ERO).
Over the past 24 hours, there has been a downtrend in QPF amounts.
The one concern that we continue to investigate is the low to mid
level dry air entrainment into the south-southeastern portions of
TS Francine as well as some wind shear that could stymie it's
development. A Flood Watch remains in effect for Cameron and
Willacy Counties. We canceled the Flood Advisory for Kenedy
County, as little to no rain has fallen there up to this point and
the soils there will be able to handle the projected rainfall to
come.
In addition to the flooding potential from excessive rainfall,
marine/coastal hazards remain in play. Winds have trended down some
slightly over the past 24 hours. Nonetheless, with an
enhanced/strong enough pressure gradient in place, it's expected to
remain breezy through the day today with winds out of the north-
northeast 10-20 mph, gusting up to 30-35 mph inland. Further
offshore, stronger winds are expected with gusts ranging between 40-
60 mph. Therefore, Tropical Storm Watches and Warnings remain in
effect as tropical storm conditions are possible through today over
the Gulf waters.
Winds are expected to continue mainly out of the northeast this
morning before becoming more northerly this afternoon. Given the
situation, high seas and surfs remain in play. Therefore, a High
Risk for Rip Currents and High Surf Advisory remains in effect
through Wednesday evening. A Coastal Flood Advisory also remains
in effect through this afternoon/evening.
The flood threat will improve this afternoon from west to east as
Francine continues to track northward. However, the marine/coastal
hazards will linger. Another concern is the fact that Francine is
moving rather slow over the Gulf waters.
Temperatures are expected to continue to run cooler than normal for
early to mid September standards thanks to the extensive cloud cover
and rainfall. High temperatures are progged to reach into the 80s
across Deep South Texas with overnight lows in the low to mid 70s
through the short term period.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 516 AM CDT Tue Sep 10 2024
The long-term forecast period will feature an uptick in precipitation
(PoP) chances and the potential return to an unsettled weather
pattern. We start of the long-term on Thursday where in the wake
of Tropical Cyclone Francine, dry and tranquil weather conditions
will continue. A weak cold front to the south helping to drive
some cooler air from the north and a ~1012 mb sfc high pressure
system, will result in enough subsidence to yield a dry and
tranquil weather pattern. This trend will continue into Friday.
Temperatures will also be warmer, but still near normal levels.
High temperatures are forecast to be in the 90s across Deep South
Texas and the Rio Grande Valley on both Thursday and Friday.
Saturday through the early parts of next week, we have to monitor
precipitation trends. Global forecast models and ensembles are
suggesting the potential return to and unsettled weather pattern
with day-to-day diurnal chances for showers and storms as
instability values increase from the south. Increased atmospheric
moisture content coupled with a seabreeze could help to ignite
these showers and storms. Given the chance for rainfall during
this time period, temperatures are expected to run near normal
levels with highs in the upper 80s to lower 90s, and overnight
lows in the mid 70s to near 80F.
&&
.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Tue Sep 10 2024
Through 12z Wednesday....
Key Aviation IDSS Messages for the 12z TAF cycle:
* MVFR-IFR conditions to persist through this morning in association
with this round of moderate to heavy rainfall; worst conditions
over KBRO and KHRL
* Rainfall to come to an end late morning into the afternoon hours
from west to east with flying conditions improving back to VFR-MVFR
Moderate to heavy rainfall over the area has resulted in IFR
conditions over KBRO and KHRL as of this update. Expect for this
activity to continue through the morning hours. Later this morning
and especially this afternoon this activity should come to and end
from west to east. Flying conditions will improve back to VFR-
MVFR once the rain comes to an end.
North-northeast winds 10-20 kts with occasional gusts up to 25
kts will persist through the 06z TAF period with wind gusts
prospects diminishing later in the period.
&&
.MARINE...
Issued at 516 AM CDT Tue Sep 10 2024
Today through Wednesday night....Hazardous marine and coastal
conditions in connection to Tropical Cyclone Francine are
expected to continue through this period. An enhanced pressure
gradient amid Francine will result in moderate to strong winds
over the Gulf Waters. This will lead to high/rough seas including
the high risk for rip currents. Coastal flooding will remain a
concern through this evening.
Thursday through Tuesday....Favorable marine conditions return
during this period with low to moderate winds and low seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 82 75 90 76 / 90 50 20 10
HARLINGEN 82 73 91 74 / 90 40 20 10
MCALLEN 86 76 97 77 / 70 30 10 10
RIO GRANDE CITY 89 73 96 74 / 40 20 10 10
SOUTH PADRE ISLAND 84 78 86 80 / 90 70 30 20
BAYVIEW/PORT ISABEL 83 74 88 75 / 90 60 20 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ354-355-454-455.
Tropical Storm Watch for TXZ254-255-351-451.
Flood Watch until 3 PM CDT this afternoon for TXZ254-255-354-355-
454-455.
Coastal Flood Advisory until 7 PM CDT this evening for TXZ451-
454-455.
High Rip Current Risk through Wednesday evening for TXZ451-454-
455.
High Surf Advisory until 7 PM CDT Wednesday for TXZ451-454-455.
GM...Tropical Storm Warning for GMZ130-132-150-155-170-175.
Tropical Storm Watch for GMZ135.
&&
SHORT TERM...23-Evbuoma
LONG TERM....23-Evbuoma
AVIATION...23-EvbuomaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:17 PM CDT | Special Marine Warning | BRO | 13 min | |
| Sep 9, 8:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 5 hr |
| Sep 9, 9:29 PM CDT | Special Weather Statement | BRO | Willacy | 46 min |
| Sep 10, 2:13 AM CDT | Special Marine Warning | BRO | 17 min | |
| Sep 10, 2:22 AM CDT | Special Marine Warning | BRO | 11 min | |
| Sep 10, 4:27 AM CDT | Areal Flood Advisory | BRO | Cameron | 76 min |
| Sep 10, 5:07 AM CDT | Special Marine Warning | BRO | 23 min | |
| Sep 10, 5:42 AM CDT | Flash Flood Warning | BRO | Cameron | 5 hr |
| Sep 10, 6:22 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 4 hr |
| Sep 10, 8:14 AM CDT | Tornado Warning | BRO | Willacy | 16 min |
| Sep 10, 9:16 AM CDT | Areal Flood Advisory | BRO | Cameron | 87 min |
| Sep 10, 1:11 PM CDT | Small Craft Advisory | BRO | 38 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.